Taiwanese Journal of Mathematics


Shuliang Huang

Full-text: Open access


Let $R$ be a prime ring, $I$ a nonzero ideal of $R$ and $n$ a fixed positive integer. If $R$ admits a generalized derivation $F$ associated with a nonzero derivation $d$ such that $(F(x \circ y))^{n} = x \circ y$ for all $x,y \in I$, then $R$ is commutative. We also examine the case where $R$ is a semiprime ring.

Article information

Taiwanese J. Math., Volume 16, Number 2 (2012), 771-776.

First available in Project Euclid: 18 July 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 16N60: Prime and semiprime rings [See also 16D60, 16U10] 16U80: Generalizations of commutativity 16W25: Derivations, actions of Lie algebras

prime rings semiprime rings generalized derivations GPIs


Huang, Shuliang. ON GENERALIZED DERIVATIONS OF PRIME AND SEMIPRIME RINGS. Taiwanese J. Math. 16 (2012), no. 2, 771--776. doi:10.11650/twjm/1500406614. https://projecteuclid.org/euclid.twjm/1500406614

Export citation


  • M. Ashraf and N. Rehman, On commutativity of rings with derivations, Results Math., 42(1-2) (2002), 3-8.
  • N. Argaç and H. G. Inceboz, Derivations of prime and semiprime rings, J. Korean Math. Soc., 46(5) (2009), 997-1005.
  • E. Albaş and N. Argaç, Generalized derivations of prime rings, Algebra Collq., 11(3) (2004), 399-410.
  • N. Argaç, L. Carini and V. D. Filippis, An engel condition with generalized derivations on Lie ideals, Taiwanese J. Math., 12 (2008), 419-433.
  • K. I. Beidar, W. S. Martindale and V. Mikhalev, Rings with generalized identities, Monographs and Textbooks in Pure and Applied Mathematics, Vol. 196, Marcel Dekker, Inc., New York, 1996.
  • M. Brešar, On the distance of the composition of two derivations to be the generalized derivations, Glasgow Math. J., 33 (1991), 89-93.
  • L. Carini and V. D. Filippis, Commuatators with power central values on a Lie ideal, Pacific J. Math., 193(2) (2000), 269-278.
  • C. L. Chuang, GPIs having coefficents in Utumi quotient rings, Proc. Amer. Math. Soc., 103(3) (1988), 723-728.
  • C. L. Chuang, Hypercentral derivations, J. Algebra, 161 (1994), 37-71.
  • J. S. Erickson, W. S. Martindale III and J. M. Osborn, Prime nonassociative algebras, Pacific J. Math., 60(1) (1975), 49-63.
  • V. D. Filippis, An engel condition with generalized derivations on multilinear polynomials, Israel J. Math., 162 (2007), 93-108.
  • V. D. Filippis, Cocentralizing and vanishing derivations on multilinear polynomials in prime rings, Siberian Mathematical Journal, 50(4) (2009), 637-641.
  • B. Hvala, Generalized derivations in prime rings, Comm. Algebra, 26(4) (1998), 1147-1166.
  • I. N. Herstein, Center-like elements in prime rings, J. Algebra, 60 (1979), 567-574.
  • V. K. Kharchenko, Differential identities of prime rings, Algebra and Logic, 17 (1978), 155-168.
  • T. K. Lee, Generalized derivations of left faithful rings, Comm. Algebra, 27(8) (1998), 4057-4073.
  • T. K. Lee, Semiprime rings with differential identities, Bull. Inst. Math. Acad. Sinica, 20(1) (1992), 27-38
  • C. Lanski, An engel condition with derivation, Proc. Amer. Math. Soc., 118(3) (1993), 731-734.
  • J. H. Mayne, Centralizing mappings of prime rings, Canad. Math. Bull., 27(1) (1984), 122-126.
  • W. S. Martindale III, Prime rings satisfying a generalized polynomial identity, J. Algebra, 12 (1969), 176-584.
  • M. A. Quadri, M. S. Khan and N. Rehman, Generalized derivations and commutativity of prime rings, Indian J. Pure Appl. Math., 34(98) (2003), 1393-1396.
  • X. W. Xu, The power values properties of generalized derivations, Doctor Thesis of Jilin University, Changchun, 2006.